Alert archive / Maine / Snow Advisories in 2007

Snow Advisory 2, NWS Gray, ME

January 18, 20075 counties in Maine

NWS Gray, ME issued this snow advisory at Jan 18, 2007, 3:25 PM EST for 5 counties in Maine. It took effect at Jan 19, 2007, 3:35 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 18, 2007, 3:25 PM EST (20:25 UTC)
In effect from
Jan 19, 2007, 3:35 AM EST
Expired
Jan 19, 2007, 10:25 AM EST
In force
7 hr
Issued by
NWS Gray, ME

Counties Androscoggin County, ME, Cumberland County, ME, Franklin County, ME, Oxford County, ME, Somerset County, ME

The radar

The Portland,ME radar (KGYX), 78 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2007-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2007-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1074 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this snow advisory went out at Jan 18, 2:44 PM EST, 41 minutes earlier.

Area forecast discussion, Jan 18, 2:44 PM EST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
244 PM EST THU JAN 18 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY/...COMPLEX COASTAL SYSTEM WILL
BECOME BETTER DEFINED TONIGHT AS IT MOVES QUICKLY UP THE EASTERN
SEABOARD. WE STARTED THE MORNING WITH THE COLDEST SURFACE
TEMPERATURES THIS YEAR. HOWEVER...SOUTHWESTERLY FLOW HAS WARMED
AND CONTINUE TO WARM THE LOWER LEVELS OF THE ATMOSPHERE. THIS
MILDER AIR WILL BECOME THE KEY TO THE SHORT TERM PORTION OF THE
FORECAST (ALBIET DEW POINTS ARE STILL IN THE TEENS AND LOWER 20S - AT
LEAST FOR NOW LEAVING SOME ROOM FOR EVAPORATION COOLING).

PRESSURE FALLS INCREASING OFF THE CAROLINAS THIS AFTERNOON.
SURFACE LOW WILL CONTINUE TO DEVELOP E OF HATTERAS THIS EVENING.

HOURLY MODELED PROFILES INDICATE A 1 TO 3 K FT WARM LAYER IN THE
LOWEST LEVELS OF THE ATMOSPHERE BY LATE TONIGHT ALONG THE
COASTLINE. WILL NOT FOLLOW THE GFS SOLUTION FOR NOW WHICH SHOWS
WARM AIR AND RAIN MAKING IT ALL THE WAY TO AUGUSTA. WITH MODEL
MASS FIELDS CONSISTENTLY SHOWING BEST FORCING AND QPF IN AND
AROUND THE KENNEBEC RIVER VALLEY...WILL UPGRADE WINTER STORM WATCH
TO WARNING FOR SOUTHERN INTERIOR MAINE. SOUTHERN OXFORD...INTERIOR
CUMBERLAND AND INTERIOR YORK COUNTIES ARE ALSO IN THE
WARNING...BUT SHOULD BE ON THE LOWER END OF WARNING THRESHOLDS.

WHILE PRECIPITATION IS LIGHT SHORTLY AFTER MIDNIGHT TONIGHT...THE
PTYPE WILL PROBABLY REMAIN A RAIN/SNOW MIX ALONG THE COAST. DURING
THE 12Z-16Z TIMEFRAM...DYNAMICS SUFFICIENT ENOUGH TO CHANGE
PRECIPITATION TO ALL SNOW ALONG THE COAST. HOWEVER...DOWNSLOPE
FLOW WILL ALREADY BE DEVELOPING AT THAT TIME.

OCEAN EFFECT -SHSN POSSIBLE ALONG THE IMMEDIATE SHORELINE AS EARLY
AS THIS EVENING.

TIDES...ASTRONOMICAL TIDES ARE ON THE HIGH SIDE ON FRIDAY.
HOWEVER...THIS IS A FAST MOVING SYSTEM WITH MUCH OF THE
INTENSIFICATION OCCURRING NORTH AND EAST OF OUR REGION.

POWER OUTAGES IN SE NH...COORD WITH NH EMERGENCY MANAGEMENT. THERW
IS STILL QUITE A BIT OF ICE ON THE TREES IN SE NH. BUILDUP OF
HEAVY WET SNOW/RAIN MIX MAY CAUSE MORE POWER OUTAGES.
ALSO...STRONG WINDS FRIDAY NIGHT OR SATURDAY MAY CAUSE PROBLEMS.

MIXED PRECIPITATION EVENT SWITCHES TO A STRONG WIND EVENT IN THE
LONG TERM.
&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
A COLD AND DRY PATTERN WILL BE THE MAIN WEATHER MAKER FOR THE NEXT
WEEK WITH BELOW NORMAL TEMPERATURES. A LONG WAVE TROF WILL BE
POSITIONED IN THE EASTERN HALF OF THE U.S. AND WILL MOVE LITTLE. A
DRY NORTHWEST FLOW WITH A FEW MINOR DISTURBANCES WILL BRING SOME
SNOW SHOWERS TO THE MOUNTAINS ON A FEW INSTANCES OVER THE NEXT
WEEK BUT NOTHING OF ANY SIGNIFICANCE.
&&

.AVIATION...VFR...THEN MOSTLY IFR AND LIFR SHORTLY AFTER MIDNIGHT.
&&

.MARINE...STRONG GRADIENT AND COLD AIR ADVECTION WILL BE
DEVELOPING OVER THE COASTAL WATERS WITHIN 24 HOURS. GALES TO BE
HOISTED WITH MENTION OF POSSIBLE STORM FORCE WINDS. ALSO...HAVE
ADDED THUNDERSTORMS TO THE MARINE FORECAST FOR FRIDAY MORNING
WHICH IS COMMON WITH THE PASSAGE OF A RAPIDLY DEEPENING LOW.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 3 AM TO 5 PM EST FRIDAY FOR
     MEZ012>014-018>022.

     SNOW ADVISORY FROM 5 AM TO 7 PM EST FRIDAY FOR MEZ007>009.

NH...NONE.
MARINE...GALE WARNING FROM 1 PM FRIDAY TO 5 PM EST SATURDAY FOR ANZ150.
&&

JC
Hazardous weather outlook, Jan 18, 3:17 PM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
317 PM EST THU JAN 18 2007

ANZ150-MEZ007>009-012>014-018>028-NHZ001>010-013-014-192030-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-NORTHERN OXFORD-
NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
317 PM EST THU JAN 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW HAMPSHIRE
AND THE COASTAL WATERS FROM STONINGTON ME TO THE MERRIMACK RIVER
MA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SNOW...MIXING WITH RAIN AT TIMES (ALONG THE COAST) WILL
OVERSPREAD MUCH OF NEW HAMPSHIRE AND WESTERN MAINE SHORTLY AFTER
MIDNIGHT. WINTER STORM WARNINGS HAVE BEEN POSTED FOR SOUTHERN
INTERIOR MAINE FOR 4 TO 8 INCHES OF SNOW. SNOW ADVISORIES HAVE
BEEN ISSUED FOR LATE TONIGHT THROUGH FRIDAY FOR 3 TO 6 INCHES OF
SNOW IN THE WESTERN MOUNTAINS OF MAINE. ELSEWHERE...ANYWHERE FROM
1 TO 4 INCHES OF SNOW WILL FALL ACROSS MUCH OF NEW HAMPSHIRE AND
COASTAL MAINE.

THE MORNING COMMUTE WILL BE TREACHEROUS AS THE PRECIPITATION WILL
BE HEAVY AT THAT TIME. ALLOW EXTRA TRAVEL TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE SNOW ADVISORIES AND WINTER STORM WARNINGS WILL CONTINUE
THROUGH FRIDAY.

GALE WARNINGS HAVE BEEN POSTED FOR THE COASTAL WATERS. A STORM
WARNING MAY BE NEEDED.

ICE CONTINUES TO COVER TREES IN SOUTHEAST NEW HAMPSHIRE. HEAVY WET
SNOW AND GUSTY WINDS MAY CAUSE ADDITIONAL POWER OUTAGES FRIDAY.

TIDES WILL BE RUNNING HIGH ON FRIDAY.  NO SIGNIFICANT PROBLEMS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
A HAMS RADIO OPERATOR IS REQUESTED FOR THE WFO GYX OFFICE ON
FRIDAY. SPOTTER ACTIVATION IS REQUESTED.

JC

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 11:13 AM ESTWinter Storm WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more4 hr
Jan 18, 3:25 PM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more19 hr

Nearby

Snow Advisories in Maine, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.